Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 51, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Mar 30, 2006, 5:43 PM CST for Anderson County, Franklin County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2006, 5:43 PM CST (23:43 UTC)
- Expired
- Mar 30, 2006, 6:15 PM CST
- In force
- 32 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
Counties Anderson County, KS, Franklin County, KS
The radar
The Pleasant Hill radar (KEAX), 101 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 8:42 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 426 m²/s²
- 0-3 km storm-relative helicity
- 459 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:37 PM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Mar 30, 3:37 PM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 337 PM CST THU MAR 30 2006 .DISCUSSION... MAIN FORECAST CHALLENGES ARE PRECIPITATION CHANCES TONIGHT...THIS WEEKEND...AND LATE IN THE FORECAST. IN LATTER STAGES OF LARGE SEVERE WEATHER EVENT SO WILL KEEP DETAILS LOW. STRONG SYNOPTIC WINDS FELT AHEAD AND BEHIND OF STRONG SURFACE CYCLONE TODAY. APPEARS WINDS WILL NEAR ADVISORY LEVELS EARLY ON AS SYSTEM LIFTS OUT BUT ONLY EXPECT BORDERLINE AND SHORT-LIVED SPEEDS SO NO ADVISORY PLANNED AFTER 6 PM. COLD UPPER TROF AND DEEP MOISTURE TO KEEP SOME CHANCE FOR THUNDERSTORMS THIS EVENING FOR ALL AREAS. APPEARS STRATO CU FIELD TO BE IN PLACE THROUGH MUCH OF FRIDAY SO LOWERED TEMPS AND INCREASED SKY COVER. UPPER/LOW LEVEL RIDGE TO ALLOW FOR SOME COOL TEMPS FRIDAY NIGHT BUT SOME CIRRUS SHOULD KEEP TEMPS FROM BOTTOMING OUT. NEXT UPPER TROF TO ENTER THE ROCKIES SATURDAY WITH LEE CYCLOGENESIS IN EASTERN COLORADO. MODELS SUGGEST MOISTURE WILL RETURN BUT IT MAY KEEP PRECIPITATION CHANCES LIMITED TO AFTER SUNSET...BUT WILL ONLY REMOVE MENTION FROM SATURDAY MORNING AT THIS TIME AS MODELS TEND TO BE TOO SLOW WITH RETURN FLOW. BEST CHANCES APPEAR FOR SATURDAY NIGHT AS TROF ENTERS THE AREA WITH WESTERLY FLOW TAKING OVER IN THE LOW LEVELS BY SUNDAY AFTERNOON. WILL LEAVE SOME MENTION FOR SUNDAY NIGHT WITH SOME TIMING DIFFERENCES. FOR NEXT WEEK...MONDAY STILL LOOKING TRANQUIL AS NEXT UPPER LOW DIGS ALONG THE WEST COAST. THIS TO SLOWLY COME EAST THROUGH THE WEEK WITH PERSIST SOUTH WINDS BRINGING DEEP MOISTURE INTO THE PLAINS BY TUESDAY AFTERNOON. THUNDERSTORM CHANCES WILL RETURN BY THEN AND CONTINUE INTO THURSDAY UNTIL THE TROF PASSES LATE IN THE WEEK. PROGRESSIVE FLOW PATTERN TO KEEP TEMPERATURES NEAR TO SOMEWHAT ABOVE NORMAL...AND PRECIPITATION AND ASSOCIATED EARLY SPRING SEVERE CONVECTIVE POTENTIAL. && .TOP WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 6PM FOR LOCATIONS EAST OF A LINE FROM COUNCIL GROVE TO MARYSVILLE. &&
Hazardous weather outlook, Mar 30, 12:05 PM CST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1205 PM CST THU MAR 30 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-311815- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1205 PM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE WIDESPREAD OVER THE AREA...AND SOME OF THE STORMS WILL BE SEVERE. TORNADOES...SOME POSSIBLY LARGE AND DEVASTATING...VERY LARGE HAIL...AND DAMAGING STRAIGHT LINE WINDS WILL BE POSSIBLE WITH THE SEVERE THUNDERSTORMS. THE MOST LIKELY TIME FOR THUNDERSTORMS WILL BE DURING THE EARLY AND MIDDLE AFTERNOON HOURS...WITH CHANCES DIMINISHING FROM WEST TO EAST LATE THIS AFTERNOON AND THIS EVENING. SUSTAINED SOUTH WINDS OF AROUND 30 MPH WITH GUSTS UP TO 45 MPH WILL OCCUR OVER NORTHEAST AND EAST CENTRAL KANSAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR THUNDERSTORMS RETURNS TO PORTIONS OF THE AREA FROM SATURDAY THROUGH SUNDAY NIGHT AND FROM TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED THIS AFTERNOON AND THIS EVENING.
In the hours before
Local storm report, Mar 30, 4:46 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
446 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM TSTM WND DMG HIAWATHA 39.85N 95.54W
03/30/2006 BROWN KS LAW ENFORCEMENT
NUMEROUS TELEPHONE POLES REPORTED DOWN, TRAILER BLOWN OFF
FOUNDATION, GRAIN BINS BLOWN UP AGAINST HOUSES, AND TREES
BLOWN DOWN.
&&
BYRNELocal storm report, Mar 30, 4:48 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
448 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 2 NE ROSSVILLE 39.16N 95.93W
03/30/2006 E1.00 INCH SHAWNEE KS TRAINED SPOTTER
&&
BYRNELocal storm report, Mar 30, 4:52 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
452 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL 2 NE ROSSVILLE 39.16N 95.93W
03/30/2006 E2.50 INCH SHAWNEE KS TRAINED SPOTTER
&&
BYRNESpecial weather statement, Mar 30, 5:06 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 506 PM CST THU MAR 30 2006 KSZ058-059-310000- ANDERSON-COFFEY- 506 PM CST THU MAR 30 2006 ...SIGNIFICANT WEATHER ALERT FOR COFFEY AND ANDERSON COUNTIES UNTIL 600 PM CST... AT 504 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SMALL CLUSTER OF THUNDERSTORMS LOCATED 40 MILES SOUTHWEST OF LE ROY...OR ABOUT 39 MILES EAST OF EL DORADO...MOVING NORTHEAST AT 60 MPH. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING NICKEL SIZE HAIL... STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. IF THIS STORM MAINTAINS ITS CURRENT INTENSITY A WARNING MAY BE NEEDED. SOME COMMUNITIES THAT COULD BE IMPACTED INCLUDE LE ROY... WESTPHALIA...COLONY...HARRIS...KINCAID AND GARNETT. A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Local storm report, Mar 30, 5:20 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
520 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG MORRILL 39.93N 95.69W
03/30/2006 BROWN KS LAW ENFORCEMENT
SIGNIFICANT BUILING DAMAGE REPORTED, NUMEROUS TREES AND
POWER POLES DOWN, AND SEMIS BLOWN OVER.
&&
BYRNELocal storm report, Mar 30, 5:30 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
530 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL 4 S HOLTON 39.41N 95.74W
03/30/2006 E1.00 INCH JACKSON KS TRAINED SPOTTER
&&
BYRNEThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:52 AM CST | Wind Advisory | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 15 hr |
| Mar 30, 12:16 PM CST | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 59 min |
| Mar 30, 12:34 PM CST | Tornado Warning | TOP | Ottawa | 41 min |
| Mar 30, 12:42 PM CST | Severe Thunderstorm Warning | TOP | Lyon, Osage, Wabaunsee | 48 min |
| Mar 30, 1:04 PM CST | Tornado Warning | TOP | Clay, Cloud | 41 min |
| Mar 30, 1:20 PM CST | Severe Thunderstorm Warning | TOP | Ottawa | 55 min |
| Mar 30, 1:24 PM CST | Severe Thunderstorm Warning | TOP | Jackson, Shawnee, Wabaunsee | 41 min |
| Mar 30, 1:31 PM CST | Severe Thunderstorm Warning | TOP | Republic, Washington | 44 min |
| Mar 30, 1:42 PM CST | Tornado Warning | TOP | Washington | 33 min |
| Mar 30, 1:47 PM CST | Tornado Warning | TOP | Morris | 35 min |
| Mar 30, 1:49 PM CST | Severe Thunderstorm Warning | TOP | Clay, Cloud | 41 min |
| Mar 30, 1:54 PM CST | Severe Thunderstorm Warning | TOP | Brown, Jackson | 66 min |
| Mar 30, 2:11 PM CST | Tornado Warning | TOP | Wabaunsee | 34 min |
| Mar 30, 2:13 PM CST | Severe Thunderstorm Warning | TOP | Marshall, Washington | 26 min |
| Mar 30, 2:22 PM CST | Tornado Warning | TOP | Dickinson, Morris | 38 min |
| Mar 30, 2:46 PM CST | Severe Thunderstorm Warning | TOP | Geary | 29 min |
| Mar 30, 2:57 PM CST | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley | 26 min |
| Mar 30, 3:51 PM CST | Severe Thunderstorm Warning | TOP | Brown, Nemaha | 54 min |
| Mar 30, 4:01 PM CST | Severe Thunderstorm Warning | TOP | Wabaunsee | 44 min |
| Mar 30, 4:22 PM CST | Severe Thunderstorm Warning | TOP | Jackson, Shawnee | 38 min |
| Mar 30, 4:36 PM CST | Severe Thunderstorm Warning | TOP | Jefferson | 24 min |
| Mar 30, 4:53 PM CST | Severe Thunderstorm Warning | TOP | Jackson, Shawnee | 37 min |
| Mar 30, 5:03 PM CST | Severe Thunderstorm Warning | TOP | Brown | 21 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.